Scientific article
Open access

Lie theory and the Chern-Weil homomorphism

Published inAnnales scientifiques de l'École normale supérieure, vol. 38, no. 2, p. 303-338
Publication date2005

We introduce a canonical Chern-Weil map for possibly non-commutative g-differential algebras with connection. Our main observation is that the generalized Chern-Weil map is an algebra homomorphism ``up to g-homotopy''. Hence, the induced map from invariant polynomials to the basic cohomology is an algebra homomorphism. As in the standard Chern-Weil theory, this map is independent of the choice of connection. Applications of our results include: a conceptually easy proof of the Duflo theorem for quadratic Lie algebras, a short proof of a conjecture of Vogan on Dirac cohomology, generalized Harish-Chandra projections for quadratic Lie algebras, an extension of Rouviere's theorem for symmetric pairs, and a new construction of universal characteristic forms in the Bott-Shulman complex.

  • arxiv : math.RT
Citation (ISO format)
ALEKSEEV, Anton, MEINRENKEN, E. Lie theory and the Chern-Weil homomorphism. In: Annales scientifiques de l’École normale supérieure, 2005, vol. 38, n° 2, p. 303–338. doi: 10.1016/j.ansens.2004.11.004
Main files (1)
Article (Accepted version)
ISSN of the journal0012-9593

Technical informations

Creation10/21/2010 10:08:00 AM
First validation10/21/2010 10:08:00 AM
Update time03/14/2023 4:07:58 PM
Status update03/14/2023 4:07:58 PM
Last indexation08/28/2023 7:51:47 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack